Thunderstorm Wind, Lebanon
- When
- August 14, 4:26 PM EST
- Where
- Lebanon County, Cornwall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.267, -76.417
Thunderstorm winds knocked down numerous trees in Cornwall.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 14, 2:07 PM EST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 307 PM EDT SUN AUG 14 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... MAIN CONCERN THIS EVENING WILL BE SEVERE THUNDERSTORMS ACROSS THE AREA...FOLLOWED BY A WELCOME BREAK IN THE HEAT AND HUMIDITY FOR MON THRU WED. SFC COLD FRONT STILL DRAPED ACROSS THE NY/PA BORDER AND HAS NOT MADE MUCH PROGRESS SOUTHWARD IN THE LAST 24 HRS. AS EXPECTED...T-STORMS HAVE DEVELOPED ALONG AND AHEAD OF THE BOUNDARY. WARM SECTOR ENCOMPASSES THE ENTIRE OF THE AREA...SO ALL OF CENTRAL PA UNDER THE GUN FOR SCT SEVERE STORMS LATE THIS AFTN AND THIS EVENING. LOOKING AT 18Z SPC SFC ANALYSIS...SFC BASED CAPE RANGING FROM 2000-3000 J/KG WITH 0-6 KM EFFECTIVE SHEAR APPROACHING 30 KTS. VERT WIND SHEAR PRETTY MUCH UNIDIRECTIONAL...BUT 35-40 KTS WILL SUPPORT ISOLATED SUPERCELLS. THE MAIN MODE SHOULD BE MULTICELL LINES/BOWS WITH DAMAGING WINDS THE MAIN THREAT. ACTIVITY SHOULD TAPER DOWN BY LATE THIS EVENING...AS FRONT SAGS SOUTHWARD AND INSTABILITY IS LOST. A MUCH MORE COMFORTABLE DAY IN STORE FOR MON...AS SFC HI PRES NOSES DOWN FROM THE GREAT LAKES INTO CENTRAL PA. LOWER TEMPS AND LOWER DEWPOINTS WILL FILTER IN FROM NORTH TO SOUTH. HIGH TEMPS WILL REACH REFRESHING UPPER 70S IN THE WEST/NW...WITH LOWER 80S CENTRAL AREAS AND MID 80S IN THE LOWER SUSQ. ETA BUFKIT PROFILES SHOW MID LEVEL CAP DEVELOPING DURING THE DAY...SO CHANCES OF CONVECTION ARE LIMITED. A POP-UP SHOWER CANNOT BE RULED OUT ACROSS THE SOUTH. THE FRONT THAT WILL PASS THRU TONIGHT WILL NOT LINGER TOO FAR TO OUR SOUTH...AND WILL BEGIN TO RETREAT BACK NORTH LATE MON NIGHT INTO TUE. INCR LOW LEVEL MOISTURE AND CLOUDS WILL CREEP BACK INTO THE PICTURE FOR FOR TUE/TUE NIGHT MAINLY ACROSS SOUTHERN AREAS. GFS A BIT MORE AGGRESSIVE WITH MOVING THE FRONT NORTH...WITH NAM ALMOST COMPLETELY DRY. WILL GO WITH A COMPROMISE AT THIS POINT...KEEPING THE NORTHERN HALF OF THE CWA DRY...WITH CHANCE (30-40%) POPS ACROSS THE SOUTHERN HALF. WILL LEAVE OUT MENTION OF THUNDER FOR NOW...AS INSTABILITY LOOKS TO BE LIMITED BY CLOUDS AND NORTHERLY FLOW. TEMPS WILL BE QUITE PLEASANT ONCE AGAIN AND MAY EVEN BE SLIGHTLY BELOW AVERAGE ACROSS THE SOUTH (NEAR 80). NAM/GFS IN GOOD AGREEMENT FOR WED...WITH NW FLOW ALOFT AND EVEN DRIER AIR ADVECTING IN FROM THE NORTH ASSOC WITH SFC HI PRES DIVING SOUTH OUT OF ONTARIO. && .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... IN JUST ONE DAY...FORECAST HAS SUBSTANTIALLY CHANGED FOR LATE THIS WEEK INTO NEXT WEEKEND. IT WAS PREVIOUSLY THOUGHT THAT A COLD FRONT WOULD SWEEP THRU THE REGION FRI...HOWEVER LATEST MREF DATA SUGGESTS CFROPA COULD BE AS LATE AS SUN. +1-2 STDEV PWAT ANOMALIES HANG ON FROM FRI INTO SUN. WITH THE DELAYED FRONTAL PASSAGE...IT LOOKS LIKE THUR WILL BE DRY...WITH A CHANCE OF CONVECTION FRI/SAT AS SOUPY AIRMASS RETURNS. FRONT MAY EVEN STALL SOMEWHERE CLOSE TO CENTRAL PA...AS MEAN RIDGE STILL REMAINS IN THE SE CONUS AND THUS WILL BE DIFFICULT TO GET FRONT TO PUSH TOO FAR SOUTH OF PA. THIS ALL ADDS UP TO A HIGHLY UNCERTAIN FORECAST FROM DAYS 5-7. && .AVIATION... INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS WILL PEAK BETWEEN 21Z AND 00Z WITH LOCALLY IFR CIGS...VSBYS AND STRONG CONVECTIVE DOWNBURST GUSTS/LLWS FROM THE MORE INTENSE TSRA. OTHERWISE...EXPECT GENERALLY VFR CLOUD CEILINGS WITH AREAS OF MVFR VSBYS AND CIGS IN SHOWERS THROUGH THIS EVENING. FROM LATE EVENING ON...SFC COLD FRONT WILL SLIDE SOUTH OVER CENTRAL PENN. WIDESPREAD MVFR/LOCAL IFR CIGS IN POST FRONTAL STRATO CU WILL BLANKET THE HIGHER TERRAIN OF NORTHERN AND WESTERN PENN. CONDITIONS WILL IMPROVE TO MAINLY VFR CIGS AND VSBYS BY LATE MONDAY MORNING AS THE COLD FRONT MOVES SOUTH OF THE MASON DIXON LINE AND DRIER AIR GRADUALLY ADVECTS SOUTH OVER CENTRAL PENN. && .CTP WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH FOR PAZ004>006-010>012-017>019- 024>028-033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 10 PM SUNDAY. && SHORT TERM...JPV LONG TERM...JPV AVIATION...LAMBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 AM EDT SUN AUG 14 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-150859- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 459 AM EDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF PENNSYLVANIA TODAY. THE AREAS MOST LIKELY TO SEE STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS GUSTS ARE THE LOWER AND MIDDLE SUSQUEHANNA RIVER VALLEY...AND THE CENTRAL MOUNTAINS EXTENDING NORTHEASTWARD INTO THE WYOMING VALLEY OF NORTHEAST PENNSYLAVNIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 321 PM EDT SUN AUG 14 2005 PAZ056-057-142015- DAUPHIN-PERRY- 321 PM EDT SUN AUG 14 2005 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DAUPHIN AND SOUTHEAST PERRY COUNTIES... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF STRONG THUNDERSTORM 8 MILES NORTHWEST OF ENOLA...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR DAUPHIN...HALIFAX...MARYSVILLE...ROCKVILLE AROUND 330 PM...ELLENDALE FORGE AROUND 340 PM...LINGLESTOWN AROUND 345 PM...DEHART DAM AND SKYLINE VIEW AROUND 355 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. VERY HEAVY RAIN WILL ALSO FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: KL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 402 PM EDT SUN AUG 14 2005 PAZ052-142030- NORTHUMBERLAND- 402 PM EDT SUN AUG 14 2005 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN NORTHUMBERLAND COUNTY THROUGH 430 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DANVILLE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ELYSBURG AROUND 410 PM. BRIEF WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 411 PM EDT SUN AUG 14 2005 PAZ011-012-017-142115- CAMERON-CLEARFIELD-NORTHERN CLINTON- 411 PM EDT SUN AUG 14 2005 ...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD...CAMERON AND CLINTON COUNTIES THROUGH 515 PM EDT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES SOUTHEAST OF ST. MARYS TO 10 MILES NORTH OF CLEARFIELD TO 8 MILES SOUTHWEST OF DUBOIS...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR KETTLE CREEK STATE PARK AROUND 430 PM...KEATING AROUND 500 PM...WESTPORT AROUND 505 PM...RENOVO AND LECONTES MILLS AROUND 510 PM. A 10 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO...EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 418 PM EDT SUN AUG 14 2005 PAZ036-142100- FRANKLIN- 418 PM EDT SUN AUG 14 2005 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PORTIONS OF FRANKLIN COUNTY THROUGH 5 PM EDT... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF CHAMBERSBURG...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR UPPER STRASBURG AROUND 425 PM...CHAMBERSBURG AROUND 430 PM AND SCOTLAND AROUND 440 PM. A 10 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. BRIEF WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ALSO EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 431 PM EDT SUN AUG 14 2005 PAZ059-142130- LEBANON- 431 PM EDT SUN AUG 14 2005 ...A STRONG THUNDERSTORM WILL AFFECT LEBANON COUNTY THROUGH 530 PM EDT ... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF PALMYRA...MOVING EAST NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ANNVILLE AROUND 440 PM...CLEONA AROUND 445 PM...JONESTOWN...LICKDALE AROUND 450 PM...SAND HILL...LEBANON AROUND 455 PM...FREDERICKSBURG AROUND 500 PM...MYERSTOWN AND KLEINFELTERSVILLE AROUND 515 PM. A 10 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. BRIEF...WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ALSO...EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 524 PM EDT SUN AUG 14 2005 PAZ017-018-142230- CLEARFIELD-NORTHERN CENTRE- 524 PM EDT SUN AUG 14 2005 ...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT EASTERN CLEARFIELD AND NORTHERN CENTRE COUNTIES THROUGH 615 PM... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG THUNDERSTORMS FROM 10 MILES EAST OF LECONTES MILLS...TO 5 MILES SOUTH OF PINE GLEN...MOVING EAST AT AROUND 25 MPH. THESE STORMS...AND WIND GUSTS JUST AHEAD OF THESE STORMS...WILL AFFECT EXTREME EASTERN PORTIONS OF CLEARFIELD COUNTY THROUGH 545 PM...AND NORTHERN CENTRE COUNTY THROUGH 615 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS MAGNITUDE MAY DOWN TREE LIMBS...AND PROPEL LOOSE OUTDOOR OBJECTS. VERY HEAVY RAIN WILL ALSO FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: KL
The State College radar (KCCX), 153 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down numerous trees in Cornwall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469727.